Doctor insights on:
Lamotrigine And Agitation
I take lamictal, a mood stabilizer. I get restless and have to move my leg when I don't take it. Why does this happen?
Interesting observat: This is a very interesting observation. Since we don't know the exact cause of restless legs, we are not in a position to give you a definitive answer. Lamictal is not a recognized treatment for restless leg syndrome, but a similar drug, Gabapentin is. Whatever is happening is that thelamictal is blocking the restlessness. For that you should be grateful. Remember however that Lamictal should not be stopped and restarted suddenly. It is meant to be taken regularly. If you miss just several days you aresupposed to start back with the starter packet so as not to develop a dangerous skin reaction. I recommend that you discuss that further with your treating physician. Best wishes for a blessed holiday season. ...Read more
I do take cymbalta (duloxetine) 60/klonopin2.5/lamictal100/tegretol--still quite anxious and restless. Would you raise lamictal or tegretol higher?
Lamictal....: It's not unusual to see doses up to 300 or 400 a day, if one can tolerate it and if it seems to be helpful. In addition to stabilizing mood, Lamictal seems to have antidepressant and anti-anxiety properties. But the increases must be made slowly in increments no more than 50mg every 2 to 4 weeks and together with your doctor's approval. Hope that is useful info! ...Read more
I take 400 mg lamictal 40 Paxil (paroxetine). 5-1 clonopin for bipolar/anxiety. Slept well at first now restless at night and nap 2-4 hrs. During the day. Help!
Potentially bad.: Most cases reporting lamotrigine exposures observed mild or no toxicity; however, large exposures were associated with severe CNS depression, seizures, cardiac conduction delays, wide complex tachycardia, and death. In adults with a serum concentration >25 mg/L, severe toxicity may occur. In patients ≤3.5 years of age, ingestions of ≥525 mg may produce severe CNS depression and seizures. ...Read more
Widely used and a: Favourite for most epileptologists. Seems very useful in both generalized and focal complex partial seizures, with few bad side effects, if rash does not occur in the first few weeks, prompting discontinuation. There is a once daily form, allowing convenience. Is the drug I use most for my seizure pts. ...Read more
Good to ask:
The following are links you may review before tattoo: http://www. Webmd. Com/skin-problems-and-treatments/features/tattoos-are-they-safe
Interactions with lithium or Lamotrigine may be relevant to medications that may be necessary if you have a reaction in which case you would consult your physician. Best regards. ...Read more
One month: Any seizure medication takes a few weeks to have effect. During this time side effects may develop. After about one month there can be a fair judgement whether benefit is more than side effects. Best dosage may take several months. ...Read more
Prevent mania: Prevent seizures, treat some pain syndromes. Hope this is helpfull ...Read more
Lamictal: Depending on your age and what other meds. Are taken, 5mg. Is low dose and most likely only slight sedation until wears off. ...Read more
Depends: If you are having a lot of side effects such as weight gain, sedation and dizziness, I would discuss this with your doctor as you may need an adjustment. Just looking at the dosages, they are not high. With seroquel (quetiapine) some patients take up to 800mg, while Lamictal can be 400mg or more depending on its use. They can be taken together safely. ...Read more
Seroquel/Lamictal: Both are low doses, should be ok. ...Read more
Lexapro (escitalopram): Safe, as long as suggested by your doctor. ...Read more
Can lamotrigine (taken for my epilepsy) have an effect on any major parts of your body that I should be concerned about?
Lamictal: As with all medications there are multiple potential side effects. Please see this info from Drugs. Com to get the full picture. REF: https://www. Drugs. Com/sfx/lamictal-side-effects. Html ...Read more
Ihave impotence. I with normal hermonal, I take depakine chrono, lamotrigine. Does epilespy & his drugs cause ED? Does lamotrigine not cause ED?
My sister has epilepsy, she was diagnosed about 2.5 years ago. On 400mg of lamotrigine a day. She is going to do mushrooms. How harmful could that be?
Bad Idea: Would let your parents know if she isn't willing to stop this despite your input. ...Read more
What happens if you have been on lamotrigine (50mg/1xday) for a year and you just stop taking it? Also on 20mg Prozac (fluoxetine) (still taking this).
Lamotrigine: Any dosage weaning or stopping should be done under the guidance of your physician -- while it is not dangerous to stop taking the medication at a 50mg dose, reasons for stopping the medication should be discussed with the prescribing physician. ...Read more
In the past I used Lamotrigine without problems. Considering this, what are the chances of me getting the Stevens-Johnson Syndrome if I continue to use it in the long term?
Just watch yourself: At the first sign of a rash, discontinue it and get seen. This should prevent the rash from turning into full-blown Stevens-Johnson. ...Read more
Lamictal: Rash incidence has been reported at 1 in every 1, 000 cases. Is more prevalent if patient is taking Depakote (valproic acid) due to increase level of both. Other side-effects reported are aseptic meningitis, fever, double vision, dizziness, insomnia, nightmares or vivid dreams, dry mouth/nausea/cramps, anxiety, emory problems. Incidence of these varies between patients. ...Read more